Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 12, 2018, 11:42 AM PDT for Elko County, Nevada. It took effect at Aug 13, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2018, 11:42 AM PDT (18:42 UTC)
- In effect from
- Aug 13, 2018, 11:00 AM PDT
- Expired
- Aug 13, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 6.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3750 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS85 KLKN 121842 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1142 AM PDT Sun Aug 12 2018 ...Isolated to scattered dry thunderstorms will develop across eastern Nevada today and expand west and north by Monday and Tuesday... NVZ455-470-131245- /O.CAN.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ /O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ /O.EXT.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/ White Pine County-Eastern Elko County- 1142 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning which is now in effect through 11 AM PDT Tuesday for dry thunderstorms and gusty outflow winds. The Fire Weather Watch is no longer in effect. The National Weather Service in Elko has issued a Fire Weather Watch for dry thunderstorms and gusty outflow winds, which is in effect from Tuesday morning through Wednesday morning. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms this Sunday afternoon and evening are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-131245- /O.UPG.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ /O.NEW.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties- 1142 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM Monday to 11 AM PDT Tuesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for dry thunderstorms and gusty outflow winds is in effect from Tuesday morning through Wednesday morning. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop on Monday afternoon and evening and possibly redevelop on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-131245- /O.UPG.KLKN.FW.A.0008.180813T1800Z-180814T0600Z/ /O.NEW.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 1142 AM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM Monday to 11 AM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop late Monday morning and continue into Monday evening. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-131245- /O.NEW.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 1142 AM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... The National Weather Service in Elko has issued a Fire Weather Watch for dry thunderstorms and gusty outflow winds, which is in effect from Tuesday morning through Wednesday morning. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ PVC
4 follow-up statements
583 WWUS85 KLKN 122144 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 244 PM PDT Sun Aug 12 2018 NVZ455-470-131545- /O.CON.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ White Pine County-Eastern Elko County- 244 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms will gradually dissipate this evening, but are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-131545- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties- 244 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop on Monday afternoon and evening and possibly redevelop on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-131545- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 244 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms will gradually dissipate this evening, but are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-131545- /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 244 PM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
578 WWUS85 KLKN 130256 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 756 PM PDT Sun Aug 12 2018 NVZ455-470-132100- /O.CAN.KLKN.FW.W.0011.000000T0000Z-180814T1800Z/ /O.EXA.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ White Pine County-Eastern Elko County- 756 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for dry thunderstorms and gusty outflow winds, which is in effect from 11 AM Monday to 11 AM PDT Tuesday. * Affected Area...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ454-132100- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties- 756 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 454... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to develop on Monday afternoon and evening and possibly redevelop on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-132100- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 756 PM PDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MONDAY TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-132100- /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 756 PM PDT Sun Aug 12 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ LIW
293 WWUS85 KLKN 130922 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 222 AM PDT Mon Aug 13 2018 ...Isolated to scattered dry thunderstorms will develop across eastern Nevada today and expand west and north by Tuesday and Wednesday... NVZ454-455-470-140330- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central Lander and Eureka Counties-White Pine County- Eastern Elko County- 222 AM PDT Mon Aug 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 455 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County and Fire Weather Zone 470 Eastern Elko County. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ457-140330- /O.CON.KLKN.FW.W.0012.180813T1800Z-180814T1800Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 222 AM PDT Mon Aug 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 AM PDT TUESDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to redevelop on Monday and possibly again on Tuesday. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-140330- /O.CON.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 222 AM PDT Mon Aug 13 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 467...468 AND 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County and Fire Weather Zone 469 Southwestern and Central Elko County. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday afternoon and evening. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ 94
827 WWUS85 KLKN 132038 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 138 PM PDT Mon Aug 13 2018 ...Isolated to scattered dry thunderstorms across far eastern and central Nevada diminish this evening. Isolated to scattered dry thunderstorms once again develop in central Nevada tomorrow afternoon before spreading northward tomorrow night through Wednesday morning... NVZ455-140445- /O.CAN.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ /O.EXT.KLKN.FW.W.0012.000000T0000Z-180814T0600Z/ White Pine County- 138 PM PDT Mon Aug 13 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONE 455... ...FIRE WEATHER WATCH FOR TUESDAY IS CANCELLED FOR DRY LIGHTNING FOR FIRE WEATHER ZONE 455... * Thunderstorm Coverage...Isolated to scattered dry thunderstorms continue through this evening. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. The National Weather Service in Elko has cancelled the Fire Weather Watch for tomorrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-470-140445- /O.UPG.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ /O.NEW.KLKN.FW.W.0013.180815T0000Z-180815T1800Z/ /O.EXT.KLKN.FW.W.0012.000000T0000Z-180814T0600Z/ Central Lander and Eureka Counties-Eastern Elko County- 138 PM PDT Mon Aug 13 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 454 AND 470... ...RED FLAG WARNING IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT WEDNESDAY FOR DRY LIGHTING FOR FIRE WEATHER ZONES 454 AND 470... * Affected Area...far south and eastern parts of zones for today....entire zones for tomorrow evening * Thunderstorm Coverage...Isolated to scattered dry thunderstorms are expected to continue this evening. Isolated to scattered dry thunderstorms tomorrow evening. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. The National Weather Service in Elko has issued a Red Flag Warning, which is in effect from 5 PM Tuesday to 11 AM PDT Wednesday. The Fire Weather Watch is no longer in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467>469-140445- /O.UPG.KLKN.FW.A.0009.180814T1800Z-180815T1800Z/ /O.NEW.KLKN.FW.W.0013.180815T0000Z-180815T1800Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County- 138 PM PDT Mon Aug 13 2018 ...RED FLAG WARNING IN EFFECT FROM 5 PM TUESDAY TO 11 AM PDT WEDNESDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 467, 468, AND 469... The National Weather Service in Elko has issued a Red Flag Warning, which is in effect from 5 PM Tuesday to 11 AM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Thunderstorm Coverage...Isolated dry thunderstorms are expected to develop Tuesday evening, continuing overnight. * Outflow Winds...Gusts 40 to 50 mph possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ457-140445- /O.EXT.KLKN.FW.W.0012.000000T0000Z-180814T0600Z/ Northern Nye County/Lander and Eureka Counties South of Highway 50- 138 PM PDT Mon Aug 13 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY LIGHTNING FOR FIRE WEATHER ZONE 457... * Affected Area...Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50. * Thunderstorm Coverage...Isolated to scattered dry thunderstorms continue this evening, diminishing by midnight. * Outflow Winds...Gusts 40 to 50 mph are possible. * Impacts...Dry lightning may create new fire starts and combine with strong outflow winds to produce rapid fire growth. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 12, 3:37 AM PDT, 8 hours 5 minutes earlier.
Area forecast discussion, Aug 12, 3:37 AM PDT, 8 hours 5 minutes before
Area Forecast Discussion National Weather Service Elko NV 337 AM PDT Sun Aug 12 2018 .SYNOPSIS...Moisture slowly increases through the week across central and eastern Nevada. This brings isolated to scattered thunderstorms to the region, except northwest Nevada where dry weather prevails. Smoke and haze persists across the region. && .SHORT TERM...Today through Monday. Today - Moisture finally arrives into central NV after its slow trek northward. This will allow for coverage and intensity of storms to increase. Gusty winds will be possible with any storm, as storms will be primarily dry. Temps will remain near to above average today. Yes they are cooler, but still high desert uncomfortably hot. Tonight - Storms will persist into the early evening, before weakening after dark. Gusty outflow winds will remain a possibility with any convection. Monday - Storm coverage increases into northern and western NV, where mostly dry storms are forecast. Some of the storms could be strong with frequent lightning and gusty winds. .LONG TERM...Monday night through next Saturday. Model agreement is only fair at this time due to the inconsistency of the initial placement of high pressure near or southwest of the 4-corners area of the country, and the timing of a kicker shortwave anticipated to brush northern Nevada and bring about an enhanced moisture flow through central Nevada, followed by a rapid shutdown of that same monsoon flow 48 hours later. Monday night through Tuesday morning. A low pressure area to the north of Nevada will keep the monsoon flow into the Silver State somewhat subdued. Wet thunderstorm coverage may increase northward however these wetter storms will primarily affect areas south of highway 50 in central Nevada and areas east of the Rubies. Low temperatures will range from the mid 50s to the mid 60s. Tuesday afternoon through Thursday evening. Outside of eastern Nevada, there should be enough moisture by Tuesday for most areas to have dry thunderstorm potential. Models are indicating a peak in the surge of moisture Tuesday and/or Wednesday with the mean core streaming through the 4-corners area. Eastern Nevada will be the beneficiary of the wet storms once again. High temperatures will generally be in the 90s. Low temperatures will generally be in the 50s. Thursday night through Saturday. A weak low pressure wave will cut through extreme northern Nevada and essentially kick the moist flow eastward. High pressure will then build quickly over California and Nevada to dry things out across the Great Basin. Low temperatures will generally be in the 50s. High temperatures will be in the 90s. && .AVIATION...VFR but hazy conditions are expected through Monday morning for KWMC KEKO KELY KTPH and KBAM. Thunderstorms will develop across White Pine county early Sunday afternoon and may affect KELY. There is a lesser chance for thunderstorms to impact KTPH or KEKO but cannot rule it out. Please be advised that smoke could get thicker over western Nevada Sunday. && .FIRE WEATHER...It has the makings to be a long week with Fire Weather. We do not usually issue fire products at night, but with much collaboration, decided to hoist RFWs for 455/470. This will be for isolated to scattered dry lightning today. 455 looks really good, but 470 is marginal for coverage. However given the fuels, decided to issue anyway. For Monday, issued a Fire Weather Watch for 455, 457, 454, and 470. Coverage expands further into these zones with isolated to scattered dry thunderstorms expected. PWATS and moisture increase, but with storm motions around 15 to perhaps 20 mph and very high LCLs, majority of the storms should be dry. In addition, ERCs are very high and live fuel moistures are very low. Any lightning will have a high probability of new starts, potentially worsened by gusty outflow winds of 45 to 55 mph. There were gusts of 45 to 58 mph yesterday in central Nevada. By Tuesday and Wednesday, coverage expands further into 467, 468, and 469. We may need to issue Fire Weather Watches for dry lightning at some point, but confidence is not there at this time. Moisture remains marginal with storm motions fast enough and very high LCLs to promote mostly dry or mix of wet/dry storms. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM this morning to 11 PM PDT this evening for Eastern Elko County-White Pine County. Fire Weather Watch from Monday morning through Monday evening for Central Lander and Eureka Counties-Eastern Elko County- Northern Nye County/Lander and Eureka Counties South of Highway 50-White Pine County. && 94/92/92/94
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:25 AM PDT | Fire Weather Watch | LKN | Elko | 9 hr |
| Aug 12, 2:25 AM PDT | Red Flag Warning | LKN | Elko | 18 hr |
| Aug 12, 11:42 AM PDT | Fire Weather Watch | LKN | Elko | 26 hr |
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.